Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

What causes bleeding after capsulation of breast implant?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 2412 Questions
I swapped out my saline 420cc implants for 750cc silicon gels about a year ago and shortly after, i developed a seroma. My pocket filled with fluid to about double the size of the left breast and left me with somewhere between a 2nd and 3rd degree capsulation. Im now 6 days post op from finally getting my capsule release but I've been bleeding much more than i ever did from my last two BA's. My surgeon told me i could start massaging immediately, which i did lightly the day after surgery and continued til day 4 when i started to notice blood spotting on my surgical bra, but today it soaked through the medical tape, my compression bra and left a half dollar bullseye on my white tank top within 2-3 hours time just talking a walk along the beach. This was just shortly after my 6 day post op visit, and i was really scared that i had somehow ruptured my stitches, but it didn't appear so. My PS had the nurse remove and redress the tape and said to discontinue massage after i told him i was concerned with how much i had been bleeding. His office isn't very professional, in fact they downright make me feel like a burden for asking questions or having concerns. Im due to fly home in 2 days and I'm worried that this will be a repeat performance of my last BA. My right breast is beginning to feel heavier and fuller and i wasn't sure if it was fluid or just a swollen muscle so i gently massaged it and out dripped probably 2-3 tablespoons of blood. Im really not sure what to do since they dont seem to take me seriously but at the same time i dont want to go home and have the same problem repeat itself. Im currently taking generic accolate (ZAFIRLUCAST), to prevent more scar tissue buildup, Cephalexin 500 mg antibiotic, Spironolactone as a testosterone blocker, carisoprodol 500 mg for muscle spasms, hydrocodone 7.5-325 for pain and multivitamins. Could any of these be causing this bleeding? Is it safe to self drain through gentle massage? What should i do? And if i chose to see another plastic surgeon to fix this before it leads to another CC, how much would i be looking at cost wise? i really can't deal with another complication, but I'm worried if i dont take some action i will wind up having to go under for yet ANOTHER revision! Thank you in advance for your replies
Posted Tue, 25 Feb 2014 in Beauty
Answered by Dr. Saumya Mittal 3 hours later
Brief Answer: Explaining things Detailed Answer: Hi XXXXXXX I am Dr Saumya Mittal I am a physician and a diabetician I have seen some cases of your complication when I work with my surgical team here in complications like bleeding and infections. I am sorry to hear about the way your doctors are being unable to explain to you the things. First and foremost, I am sure your medicines are not causing any bleeding. It is highly unlikely that they would cause problems. Besides you must surely have had a preoperative check up where you would have been tested for your bleeding profile. Make sure they are good, and you need not worry about medications. I think you should be made aware of the possible complications of the surgery you have had 1. bleeding and infection: these are in fact a complication of almost every surgical procedure. 2. an abnormal sensation and of course pain at the operated site, breast and nipple. 3. Scarring is a distant but real possibility- Its a distant possibility cause these surgeries are usually performed by highly trained plastic surgeons. 4. difficulty in breast feeding is another problem 5 rupture of the implant is a possibility Bleeding may be a problem. Usually the blood amount is low and settles on its own. The other possibility is that there is a large volume of blood and this ideally needs a drainage. The cost of the surgery ranges from $25,000 to $50,000. After all this is a highly specialized surgery. The cost may of course vary from place to place. Any further queries are welcome. Dr Saumya Mittal MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor